Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2018, 8:37 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2018, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 13, 2018, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
497
WUUS53 KSGF 140137
SVRSGF
MOC065-203-215-140215-
/O.NEW.KSGF.SV.W.0032.180414T0137Z-180414T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
837 PM CDT FRI APR 13 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
Southeastern Dent County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 915 PM CDT
* At 836 PM CDT, severe thunderstorms were located along a line
extending from 11 miles south of Salem to near Summersville to near
Willow Springs, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Current River State Park... Eminence...
Summersville... Bunker...
Turtle... Howes Mill...
Midridge... Arroll...
Gladden... Alley Spring...
Boss... Hartshorn...
Clear Springs... Round Spring...
West Eminence... Akers...
Pine Crest... Stone Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3709 9121 3702 9122 3706 9209 3721 9178
3736 9176 3770 9120 3769 9115 3759 9115
3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0136Z 263DEG 33KT 3749 9161 3723 9165 3707 9194
HAIL...<.75IN
WIND...60MPH
$$
Hatch2 follow-up statements
431
WWUS53 KSGF 140208
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
908 PM CDT FRI APR 13 2018
MOC065-203-215-140215-
/O.CON.KSGF.SV.W.0032.000000T0000Z-180414T0215Z/
Shannon MO-Dent MO-Texas MO-
908 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SHANNON...SOUTHEASTERN DENT AND SOUTHEASTERN TEXAS COUNTIES...
At 908 PM CDT, severe thunderstorms were located along a line
extending from near Bunker to 8 miles northeast of Eminence to 6
miles southeast of Summersville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Current River State Park... Eminence...
Summersville... Bunker...
Alley Spring... Boss...
Midridge... Round Spring...
West Eminence... Arroll...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3709 9121 3702 9122 3705 9184 3720 9167
3741 9150 3770 9120 3769 9115 3759 9115
3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0208Z 263DEG 33KT 3752 9125 3726 9129 3711 9158
HAIL...<.75IN
WIND...60MPH
$$
Hatch105
WWUS53 KSGF 140215
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
915 PM CDT FRI APR 13 2018
MOC065-203-215-140225-
/O.EXP.KSGF.SV.W.0032.000000T0000Z-180414T0215Z/
Shannon MO-Dent MO-Texas MO-
915 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SHANNON...SOUTHEASTERN DENT
AND SOUTHEASTERN TEXAS COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3709 9121 3702 9122 3705 9184 3720 9167
3741 9150 3770 9120 3769 9115 3759 9115
3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0215Z 263DEG 33KT 3753 9117 3727 9121 3712 9150
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:20 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 13, 6:20 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 620 PM CDT Fri Apr 13 2018 .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Apr 13 2018 Thunderstorms have begun to fire along a dryline situated over eastern Kansas which is in advance of an upper level system currently moving into western Kansas. Ahead of the front...strong southerly winds are bringing in ample quantities of Gulf moisture and associated instability. Ahead of the dryline within the warm sector...there is still a bit of a cap...however...the 18z KSGF sounding has lost about 6-7 C off of the 12z sounding. Right now...large hail and wind will be the primary threat although given the amounts of instability and shear...an isolated tornado can not be ruled out either. Storms should be entering the CWA by late afternoon but models are hinting that severe storms could become more scattered after sunset. The front and rain push through the area overnight with winds veering around to a more westerly direction. With the frontal passage...temperatures will be much cooler on Saturday with highs generally in the 50s. As the upper low pushes through Saturday night...could see some residual moisture wrap around in the cold air. With low temperatures in the low 30s overnight Saturday...might see a very light wintry mix during the overnight hours. .LONG TERM...(Sunday through Friday) Issued at 234 PM CDT Fri Apr 13 2018 As this system exits the region on Sunday...upper level ridging begins to build back over the area. Sunday will be the coldest day of the period with highs not climbing out the 40s. Winds begin to back around to the south on Monday which will signal the start of the next warming trend. By Tuesday...highs should once again be back into the 70s and then remain in the 60s the remainder of the week. The next chance of rain approaches the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 610 PM CDT Fri Apr 13 2018 An area of strong to occasionally severe storms currently moving through the terminal sites. Should be moving through the KJLN terminal in the next hour or two...but may persist in the KBBG area until 06z. Once the dryline/front comes through...winds will veer to the southwest but become lighter. Expect clouds to lower and winds to pick up after sunrise on Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Apr 13, 7:48 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 748 PM CDT Fri Apr 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 748 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms will impact south central Missouri and the eastern Ozarks this evening. The more intense storms will be capable of producing large hail to the size of golf balls, damaging winds to 70 mph, and possibly an isolated tornado. Heavy rainfall could result in localized flooding in south central Missouri. The risk for severe storms has ended west of Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another freeze is possible Saturday night however chances are higher Sunday night. Gusty southwest winds of 30 mph will be possible over southeast Kansas and western Missouri on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this in south central Missouri east of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 13, 6:24 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 1 E FORSYTH 36.69N 93.10W
04/13/2018 TANEY MO LAW ENFORCEMENT
SHADOW ROCK DAMAGE TO THE DOCK, TREES DOWN,
ROOF DAMAGE AND HWY 160 CLOSED DUE TO DAMAGE
AND DEBRIS.
&&
MGLocal storm report, Apr 13, 6:27 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GOODHOPE 36.91N 92.80W
04/13/2018 E1.00 INCH DOUGLAS MO AMATEUR RADIO
&&
MGLocal storm report, Apr 13, 6:34 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 4 ENE RIDGEDALE 36.53N 93.16W
04/13/2018 E1.75 INCH TANEY MO PUBLIC
PICTURE OF GOLFBALL SIZE HAIL NEAR HWY JJ
AND PINETOP ROAD JUST EAST OF BRANSON
AIRPORT.
&&
MGLocal storm report, Apr 13, 7:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG OZARK BEACH 36.66N 93.13W
04/13/2018 TANEY MO AMATEUR RADIO
3 FOOT DIAMETER TREES DOWN EMPIRE PARK
POWERSITE.
&&
BURCHFIELDLocal storm report, Apr 13, 8:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 NNW NORWOOD 37.16N 92.44W
04/13/2018 WRIGHT MO PUBLIC
TREES DOWN, BARNS DESTROYED. THARP SCHOOL
ROAD NORTH OF NORWOOD. HWY N EAST OF HWY E
IS BLOCKED. SEARCH AND RESCUE ONGOING.
POSSIBLE TORNADO PATH DAMAGE.
&&
MGLocal storm report, Apr 13, 8:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 WSW NORWOOD 37.09N 92.49W
04/13/2018 WRIGHT MO PUBLIC
DAMAGE REPORTED TO BUILDINGS AND TREES NEAR
MACOMB MISSOURI BY PUBLIC AND SOCIAL MEDIA.
POSSIBLE TORNADO DAMAGE.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Apr 13, 7:09 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Taney | 6 hr |
| Apr 13, 7:09 PM CDT | Tornado Warning | SGF | Douglas, Wright | 36 min |
| Apr 13, 7:29 PM CDT | Tornado Warning | SGF | Texas, Wright | 31 min |
| Apr 13, 7:49 PM CDT | Flash Flood Warning | SGF | Douglas | 4 hr |
| Apr 13, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 40 min |
| Apr 13, 7:57 PM CDT | Tornado Warning | SGF | Texas | 33 min |
| Apr 13, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 49 min |
| Apr 13, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 54 min |
| Apr 13, 8:40 PM CDT | Tornado Warning | SGF | Phelps | 35 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | SGF | Howell, Ozark | 26 min |
| Apr 13, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 60 min |
| Apr 13, 9:38 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 37 min |
| Apr 13, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 21 min |
| Apr 14, 3:04 AM CDT | Freeze Warning | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 30 hr |
| Apr 14, 6:37 AM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Webster, Wright | 6 hr |
| Apr 14, 12:26 PM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Wright | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.